MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145039P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the insertion site was cleaned with stick and leak was observed on commencement of treatment by visualizing a small amount of blood (2ml) at the crack where the luer joins the silicone extension.The treatment was stopped, and the patient was admitted to the ward for catheter removal and replacement the following day, the replacement catheter was placed on the opposite side (left side) and there were no adverse events following the replacement.Flushing was done prior to use, catheter was not repaired, there was nothing unusual observed on the device prior to use, clamp was moved periodically.Tego was utilized, there was no instrument used to loosen or tighten the device.Insertion site was treated prior to product placement, there were no any patient symptoms or complications associated with the event.Blood transfusion was not required, there was no reported patient injury.
 
Event or Problem Description
According to the reporter, during use, they said that the insertion site was cleaned with 3m soluprep stick and leak was observed on commencement of treatment by visualizing a small amount of blood (<(><<)>2ml) at the crack where the luer joins the silicone extension.It was stated that the treatment was stopped, and the patient was admitted to the ward for catheter removal and replacement the following day, the replacement catheter was placed on the opposite side (left side) and there were no adverse events following the replacement.Flushing was done prior to use, catheter was not repaired, there was nothing unusual observed on the device prior to use, clamp was moved periodically.Tego was utilized, there was no instrument used to loosen or tighten the device.Insertion site was treated prior to product placement, there were no any patient symptoms or complications associated with the event.It was stated that blood transfusion was not required, there was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the image depicts the surgeon holding the catheter bending the extension tube to show a fluid bubble on the outside at the connection near the blue luer adapter.It was reported that there was a leak or hole on the extension tube.The reported issue could not be confirmed.The most likely cause was not applicable because no problem was detected with the device.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10227370
Report Number3009211636-2020-00132
Device Sequence Number2425943
Product Code MSD
UDI-Device Identifier10884521158023
UDI-Public10884521158023
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2021
Device Model Number8888145039P
Device Catalogue Number8888145039P
Device Lot Number1627400154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient Weight46